Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 138, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 31, 1999, 4:04 PM CDT for Stone County, Mississippi. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1999, 4:04 PM CDT (21:04 UTC)
- Expired
- May 31, 1999, 5:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Stone County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 312102 RRA SVRMOB MSC131-312215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 404 PM CDT MON MAY 31 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 515 PM CDT * AT 402 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF WIGGINS OR 10 MILES NORTHWEST OF PERFRY... MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - PERRY BY 455 PM CDT MCHENRY BY 455 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:34 PM CDT, 30 minutes earlier.
Area forecast discussion, May 31, 3:34 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT MON MAY 31 1999 LATEST WATER VAPOR LOOP SHOWS A NEARLY STATIONARY VORTICITY CENTER ABOUT 150 MILES SOUTH OF THE MOUTH OF THE MISSISSIPPI RIVER WITH AN MCS RAPIDLY DIVING SOUTHWARD ACROSS EXTREME EASTERN TEXAS. THE INTERACTION BETWEEN THESE TWO FEATURES AND THE POSITION OF A WEAK SHORT WAVE MID LEVEL TROF ACROSS THE FORECAST AREA WEIGH HEAVILY ON THE PRECIPITATION FORECAST THIS PERIOD. HAVE GONE WITH A CONSENSUS BETWEEN THE ETA AND AVN THAT THE CONVECTIVELY INDUCED VORTICITY MAX WILL PHASE WITH THE VORTICITY CENTER IN THE GULF...RESULTING IN A SLIGHTLY RETROGRADE SOUTHWARD MOTION THROUGH 12Z WEDNESDAY. THIS SOLUTION SLOWLY MOVES A MID LEVEL SHORT WAVE TROF ACROSS THE FORECAST AREA THROUGH 12Z WEDNESDAY. CONSIDERING THE INPUT FROM THE SIMILAR CANADIAN GEM MODEL...WILL PUT LIKELY POPS IN FOR TUESDAY AS MODELS INDICATE MILD TO MODERATE DEEP LIFT AND PRECIPITATION OVER THE AREA THROUGH MUCH OF THE DAY. THE MID LEVEL TROF FINALLY EDGES EASTWARD SUFFICIENTLY SO AS TO SUPPORT LOWER POPS FOR TUESDAY NIGHT AND WEDNESDAY. OVER THE COASTAL WATERS...WEAK RIDGE OF HIGH PRESSURE WILL CONTINUE WITH GENERALLY SOUTHEAST WINDS AT 10 TO 15 KNOTS. SEAS WILL BE 2 TO 3 FEET WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND TUESDAY. MOB 68/83/69/86 4624 PNS 69/83/69/84 4624 DTS 71/81/71/83 4623 GZH 66/84/66/87 3633 29
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.